A 38-year-old member asked:
Disclaimer

Side effects for topical steroid creams?

1 doctor answer
Dr. Joseph Eastern
43 years experience in Dermatology
Atrophy, striae: Applying a strong steroid cream for too long on thin skin (face, groin, underarms, etc.) will eventually cause thinning of the skin (atrophy) and eventually stretch marks (striae). That's why dermatologists cringe when they see strong steroids prescribed for areas that are too sensitive to handle them properly. Strong creams should be used only on thick skin for a couple of weeks at most.
Answered on Jul 16, 2019
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 54-year-old member asked:
Dr. Jerald Ratner
50 years experience in Psychiatry
Yes: Allergic reactions primarily and sometimes the reaction to inert contents of the cream itself.
A 26-year-old male asked:
Dr. Susan Rhoads
37 years experience in Family Medicine
7 days: Steroids should not be used on the face for more than 7 days at a stretch, generally speaking.
A 38-year-old member asked:
Dr. John Goldman
54 years experience in Rheumatology
They can: A little of the cortisone can be absorbed into the body. Part of this depends on how muchis placed on your body. You can discuss this with your ... Read More
A 32-year-old female asked:
Dr. Michael Fisher
31 years experience in Dermatology
Steroid Creams: Side effects of steroid creams include: skin thinning (atrophy) and stretch marks (striae). Easy bruising and tearing of the skin. Perioral derma ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month